New Mexico, 2002

Funnel Cloud in New Mexico, April 13, 2002

April 13, 2002 · NWS ABQ · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 12, 10:35 PM MST, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 12, 10:35 PM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1035 PM MST FRI APR 12 2002

UPDATED ZONES TO REMOVE MENTION OF SEVERE THUNDERSTORM WATCH.

.ABQ...NONE

MARTIN

In the hours before

Local storm report, Apr 12, 9:06 PM MST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
1006 PM MDT FRI APR 12 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    2 SW ABBOTT               NM   .88 INCH HAIL
04/12/02   COLFAX                         DIME TO NICKEL SIZE. HAIL
                                          COVERED THE GROUND.
                                          REPORTED BY CO-OP OBSERVERS

0820 PM    BUEYEROS                  NM   .75 INCH HAIL
04/12/02   HARDING                        DIME SIZE HAIL COVERED THE
                                          GROUND. REPORTED BY CO-OP
                                          OBSERVERS

0600 PM    MILLS                     NM   1.00 INCH HAIL
04/12/02   HARDING                        REPORTED BY SPOTTERS
Special weather statement, Apr 12, 9:49 PM MST, 3 hours 1 minute before
NMZ005>007-013-130645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1049 PM MDT FRI APR 12 2002

...SEVERE THUNDERSTORM WATCH NUMBER 87 FOR EAST CENTRAL AND NORTHEAST
   NEW MEXICO HAS BEEN CANCELLED...

THIS INCLUDES THE FOLLOWING 6 COUNTIES...COLFAX...HARDING...MORA...
QUAY...SAN MIGUEL...AND UNION.

THE MAIN THREAT OF SEVERE WEATHER HAS SHIFTED EAST INTO THE TEXAS
AND OKLAHOMA PANHANDLES...THEREFORE SEVERE THUNDERSTORM WATCH
NUMBER 87 HAS BEEN CANCELLED.  HOWEVER...ISOLATED STRONG STORMS CAN
STILL PRODUCE...SMALL HAIL...DANGEROUS LIGHTNING...VERY HEAVY RAIN...
AND BRIEF STRONG WINDS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISIONS SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS SITUATION.

MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Quay

When
April 13, 12:50 AM MST
Where
Quay County, Nara Visa
Reported by
LAW ENFORCEMENT
Coordinates
35.104, -103.550 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2002Every state in 2002This day in weather historyWarnings in New Mexico, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281004.